Can taking Tramadol make me high? If so, how to avoid it?

Tramadol is mass produced under the brand name Ultram. It is a well-known and widely prescribed opioid analgesic, i.e., a painkiller. This painkiller is used widely in treating mild or severe pains and it is considered safer than the narcotic medicines like hydrocodone and methadone. When used orally liver metabolizes Tramadol into a variety of other chemicals which are known to produce more potential effects than the drug itself. This opiate medicine like its counterpart oxycodone can make you high when abused. People who consume it just to get high witness a number of side effects like nausea, vomiting, headaches, hallucinations, etc.

Can Tramadol make me high?

Yes! Tramadol can make you high. But this particular opiate medication poses relatively low threats of getting addicted as its euphoric symptoms are only mild and somewhat imperceptible. In the research works conducted, it is being reported that 7% of the total people felt the symptoms of central nervous system stimulation like euphoric high after starting regular dosage of Tramadol for 7 days after starting. The percentage became doubled when the duration was increased to 31-90 days. This is due to the mu-opioid agonizing property of Tramadol which stimulates the chemical in the brain thus giving an individual a pleasurable euphoric feeling in the process.

Tramadol is less addictive than the other opioid medicines. This assumption is proved to be true and the medication poses less threat of addiction. Various studies have proven that only a minority of people have grown tolerance and dependency for the drug that is also due to the high consumption of the medicine. It is said that 200mg of Tramadol produces the same euphoric effects as the 20mg of hydrocodone. Thus, it is proved that unless you use the drug in an excessive amount it won’t produce addiction problems. It can make you little high though but that does not imply that you are getting addicted to the drug.

How to avoid getting high on this opiate Tramadol?

Opiate TramadolOne can avoid getting high on Tramadol by not using the drug on a regular basis. This will lower the euphoric effects. As per the 7%-14% statistics if you do not rely on the medicine for daily usage, then the chances of getting high will also reduce. Another point is to use the medication only as prescribed by the doctor. To get better effectiveness it is not recommended to use the drug in large doses because that can make you high and also enhances the chances of drug dependence, as well as tolerance. That is why Tramadol prescription is being kept as mandatory to obtain the pills.

What are the side effects of Tramadol abuse?

Tramadol does not generally produce many side effects but people who use the medication only to attain a pleasurable feeling may experience many side effects. Nausea, Vomiting, drowsiness, dizziness or light-headedness, headache, loss of hunger, dry and sore mouth, constipation are some common side effects of Tramadol abuse.